Alert archive / Pennsylvania / Winter Weather Advisories in 2014

Winter Weather Advisory 19, NWS Philadelphia/Mount Holly

November 16, 2014Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this winter weather advisory at Nov 16, 2014, 3:49 AM EST for Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey. It took effect at Nov 16, 2014, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2014, 3:49 AM EST (08:49 UTC)
In effect from
Nov 16, 2014, 7:00 PM EST
Expired
Nov 17, 2014, 10:00 AM EST
In force
15 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA

The radar

The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1649 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WWUS41 KPHI 160849
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 AM EST SUN NOV 16 2014

NJZ001-PAZ054-055-162115-
/O.NEW.KPHI.WW.Y.0019.141117T0000Z-141117T1400Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
349 AM EST SUN NOV 16 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
9 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR A PERIOD OF SNOW CHANGING OVER TO FREEZING RAIN...WHICH
IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST MONDAY.

* LOCATIONS...THE POCONO MOUNTAINS AND NORTHWEST NEW JERSEY.

* HAZARD TYPES...A COMBINATION OF SNOW, SLEET, AND FREEZING RAIN
  IS EXPECTED TO OCCUR LATE TONIGHT.

* ICE ACCUMULATIONS...UP TO A TENTH OF AN INCH.

* SNOW ACCUMULATIONS...UP TO 1 INCH.

* TIMING...SNOW WILL OVERSPREAD BY LATER THIS EVENING BEFORE
  TRANSITIONING TO A MIXTURE OF SLEET AND FREEZING RAIN AFTER
  MIDNIGHT. WE SHOULD WARM ENOUGH BY MID-MORNING TO CHANGE OVER TO
  ALL RAIN.

* IMPACTS...SNOW...SLEET AND FREEZING RAIN WILL MAKE FOR HAZARDOUS
  TRAVEL CONDITIONS OVERNIGHT INTO THE MONDAY MORNING COMMUTE.

* TEMPERATURES...IN THE UPPER 20S TO AROUND FREEZING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

HEAVENER
5 follow-up statements
064 
WWUS41 KPHI 162014
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EST SUN NOV 16 2014

NJZ001-PAZ054-055-170900-
/O.CON.KPHI.WW.Y.0019.141117T0000Z-141117T1400Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
314 PM EST SUN NOV 16 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 9 AM EST MONDAY...

* HAZARD TYPES...A WINTRY MIX OF SNOW, SLEET AND FREEZING RAIN.

* ACCUMULATIONS...UP TO 1 INCH OF SNOW, AND UP TO A TENTH OF AN
  INCH OF ICE. THE HIGHEST SNOW AND ICE AMOUNTS WILL BE OVER THE
  HIGHER TERRAIN.

* TIMING...A PERIOD OF SNOW WILL OVERSPREAD THE AREA TOWARD LATE THIS
  EVENING, THEN QUICKLY MIX WITH SLEET BEFORE CHANGING TO FREEZING
  RAIN AFTER MIDNIGHT. THE AIRMASS IS ANTICIPATED TO MODIFY ENOUGH
  BY MID MORNING MONDAY TO ALLOW FOR A CHANGE TO PLAIN RAIN.

* IMPACTS...THE COMBINATION OF SOME SNOW, SLEET AND THEN FREEZING
  RAIN WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS OVERNIGHT AND
  MONDAY MORNING. THIS WILL IMPACT THE MONDAY MORNING COMMUTE.

* TEMPERATURES...DROPPING INTO THE UPPER 20S TO LOWER 30S TONIGHT,
  THEN RISING DURING MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS, AND USE CAUTION WHILE DRIVING, ESPECIALLY OVER
THE HIGHER TERRAIN DURING THE MONDAY MORNING COMMUTE. BE EXTRA
CAUTIOUS WHILE TRAVELING OVER BRIDGES AND OTHER ELEVATED SURFACES
AS THESE TEND TO ICE UP FIRST.

&&

$$

GORSE
390 
WWUS41 KPHI 170201
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
901 PM EST SUN NOV 16 2014

NJZ001-PAZ054-055-171015-
/O.CON.KPHI.WW.Y.0019.000000T0000Z-141117T1400Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
901 PM EST SUN NOV 16 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
MONDAY...

* HAZARD TYPES...A WINTRY MIX OF SNOW... SLEET AND FREEZING RAIN.

* ACCUMULATIONS...UP TO 1 INCH OF SNOW... AND UP TO A TENTH OF 
  AN INCH OF ICE. THE HIGHEST SNOW AND ICE AMOUNTS WILL BE OVER 
  THE HIGHER TERRAIN.

* TIMING...SNOW AND SLEET WILL MOVE INTO THE AREA LATE TONIGHT
  THEN CHANGE OVER TO FREEZING RAIN EARLY MONDAY MORNING.
  TEMPERATURES SHOULD BE BACK ABOVE FREEZING BY MID MORNING
  ALLOWING A CHANGE TO ALL RAIN.

* IMPACTS...THE COMBINATION OF SNOW...SLEET...AND FREEZING RAIN
  WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS OVERNIGHT AND MONDAY
  MORNING. THIS WILL IMPACT THE MONDAY MORNING COMMUTE.

* TEMPERATURES...DROPPING INTO THE UPPER 20S TO LOWER 30S 
  TONIGHT... THEN RISING DURING MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS... AND USE CAUTION WHILE DRIVING... ESPECIALLY
OVER THE HIGHER TERRAIN DURING THE MONDAY MORNING COMMUTE. BE
EXTRA CAUTIOUS WHILE TRAVELING OVER BRIDGES AND OTHER ELEVATED
SURFACES AS THESE TEND TO ICE UP FIRST.

&&

$$
471 
WWUS41 KPHI 170902
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 AM EST MON NOV 17 2014

NJZ001-PAZ054-055-171400-
/O.CON.KPHI.WW.Y.0019.000000T0000Z-141117T1400Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
402 AM EST MON NOV 17 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* HAZARD TYPES...FREEZING RAIN...MAINLY AT THE HIGHER ELEVATIONS.
  AT THE LOWER ELEVATIONS, TEMPERATURES REMAIN ABOVE FREEZING.

* ACCUMULATIONS...ONE TO TWO TENTHS OF AN INCH OF ICE OVER THE
  HIGHER TERRAIN.

* IMPACTS...FREEZING RAIN WILL MAKE FOR HAZARDOUS TRAVEL
  CONDITIONS THROUGH THE MORNING HOURS, MAINLY OVER THE HIGHER
  TERRAIN. THIS WILL IMPACT THE MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS... AND USE CAUTION WHILE DRIVING... ESPECIALLY
OVER THE HIGHER TERRAIN DURING THE MONDAY MORNING COMMUTE. BE
EXTRA CAUTIOUS WHILE TRAVELING OVER BRIDGES AND OTHER ELEVATED
SURFACES AS THESE TEND TO ICE UP FIRST.

&&

$$
112 
WWUS41 KPHI 171321
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
821 AM EST MON NOV 17 2014

NJZ001-PAZ054-055-171500-
/O.EXT.KPHI.WW.Y.0019.000000T0000Z-141117T1500Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
821 AM EST MON NOV 17 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* HAZARD TYPES...FREEZING RAIN...MAINLY AT THE HIGHER 
  ELEVATIONS. AT THE LOWER ELEVATIONS... TEMPERATURES REMAIN 
  ABOVE FREEZING.

* ACCUMULATIONS...ONE TO TWO TENTHS OF AN INCH OF ICE.

* IMPACTS...FREEZING RAIN WILL MAKE FOR HAZARDOUS TRAVEL 
  CONDITIONS THROUGH THE MORNING HOURS... MAINLY OVER THE HIGHER 
  TERRAIN. THIS WILL IMPACT THE MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS... AND USE CAUTION WHILE DRIVING... ESPECIALLY
OVER THE HIGHER TERRAIN DURING THE MONDAY MORNING COMMUTE. BE
EXTRA CAUTIOUS WHILE TRAVELING OVER BRIDGES AND OTHER ELEVATED
SURFACES AS THESE TEND TO ICE UP FIRST.

&&

$$
447 
WWUS41 KPHI 171510
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1010 AM EST MON NOV 17 2014


NJZ001-PAZ054-055-171615-
/O.EXP.KPHI.WW.Y.0019.000000T0000Z-141117T1500Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
1010 AM EST MON NOV 17 2014

...WINTER WEATHER ADVISORY HAS EXPIRED...

TEMPERATURES HAVE BEGUN TO WARM SLOWLY ACROSS THE HIGHER
ELEVATIONS OF NORTHWEST NEW JERSEY AND THE SOUTHERN POCONOS. THERE
IS STILL A POSSIBILITY FOR SOME PATCHY FREEZING RAIN AT THE
HIGHEST ELEVATIONS...BUT OVERALL MOST OF THE PRECIPITATION OVER
THE NEXT FEW HOURS WILL BE RAIN. 

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Nov 15, 8:47 PM EST, 7 hours 2 minutes earlier.

Area forecast discussion, Nov 15, 8:47 PM EST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
847 PM EST SAT NOV 15 2014

.SYNOPSIS...
HIGH PRESSURE OVER OUR AREA TONIGHT WILL SHIFT OFFSHORE SUNDAY. LOW
PRESSURE ALONG THE TEXAS GULF COAST WILL PROGRESS TO THE NORTHEAST.
MEANWHILE, A WARM FRONT IS FORECAST TO LIFT NORTHWARD INTO OUR
REGION ON MONDAY, THEN THE LOW AND A COLD FRONT ARE EXPECTED TO MOVE
THROUGH LATE MONDAY. COLD HIGH PRESSURE IS FORECAST TO FOLLOW FOR
TUESDAY AND WEDNESDAY, THEN ANOTHER COLD FRONT IS EXPECTED TO MOVE
THROUGH OUR REGION THURSDAY. HIGH PRESSURE SHOULD BUILD IN FOR
FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
HIGH PRESSURE CENTERED OVER EASTERN VIRGINIA AND NORTH CAROLINA THIS
EVENING WILL GRADUALLY SHIFT OFFSHORE TOWARD DAYBREAK SUNDAY.
MEANWHILE, AN UPPER-LEVEL JET WAS FROM OFFSHORE OF THE MID ATLANTIC
REGION TO THE CENTRAL PLAINS. AN UPPER-LEVEL TROUGH WAS FROM
SOUTH-CENTRAL CANADA TO THE MIDWEST AND INTO THE NORTHERN ROCKIES.
SOME SHORT WAVE ENERGY IS TRAVERSING THE OHIO/TENNESSEE VALLEY
AREAS, WHICH IS ALSO ASSISTING THE CLOUD DEVELOPMENT OUT THAT WAY.

OUR SENSIBLE WEATHER IS BEING DRIVEN BY SURFACE HIGH PRESSURE
OVERHEAD, HOWEVER THE FLOW WILL START TO BACK AND BECOME MORE
SOUTHWESTERLY OVERNIGHT WHICH WILL ALSO FEATURE THE AIRMASS ALOFT
MODIFYING A BIT. THIS WILL BE WEAK, AS THE MAIN WAA PUSH IS STILL
WELL TO OUR SOUTHWEST THIS EVENING. THE PRESENCE OF THE SHORT WAVES
WELL TO OUR WEST AND THE UPPER-LEVEL JET IN PLACE, WILL LEAD TO AN
INCREASE IN MID/HIGH CLOUDS OVERNIGHT.

THERE IS EXCELLENT RADIATIONAL COOLING CONDITIONS THIS EVENING /THE
LACK OF CLOUDS, LITTLE/NO WIND AND ALSO LOW DEW POINTS PRESENT/ WHICH
HAS RESULTED IN THE TEMPERATURES DROPPING RAPIDLY IN MANY AREAS SO
FAR. THEREFORE, THE HOURLY GRIDS WERE ADJUSTED AGAIN TO REFLECT THIS
AND THE LAMP/LAV GUIDANCE WAS USED TO HELP ASSIST. THE LOW
TEMPERATURES WERE ADJUSTED DOWN A LITTLE FOR SOME AREAS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE HIGH WILL CONTINUE TO TRACK OFF THE COAST AS AN AREA OF LOW
PRES DEVELOPS IN THE GLFMEX. THE WMFNT ASSOCD WITH THIS LOW WILL
EXTEND NEWD TO THE TN VLY BY THE END OF THE PD. THE LATEST GUID
CONTINUES TO SLOW DOWN THE ONSET OF PRECIP AND WITH A VERY DRY AMS
IN PLACE (DEW POINTS CURRENTLY IN THE TEENS AND GRADUALLY WORKING
THEIR WAY INTO THE 20S)....IT WILL TAKE A WHILE FOR THE COLUMN TO
MOISTEN. AS A RESULT, HAVE KEPT THE FCST FOR SUN DRY, THOUGH CAN
NOT RULE OUT SOME LOW POPS BY THE END OF THE PD, ESPECIALLY S AND
W. CONFIDENCE WAS LOW ENOUGH NOW TO NOT INCLUDE THEM ATTM. TEMPS
WILL REBOUND NICELY ON SUN AND WILL BE 5-10 DEGREES WARMER THAN
TODAY ON INCREASING SWLY FLOW, WHICH WILL PLACE TEMPS IN THE MID-
UPPER 40S. HOWEVER, THIS WILL STILL BE ABOUT 10 DEGREES BELOW
NORMAL FOR MID-NOVEMBER.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SUNDAY EVENING SHOULD BEGIN WITH AN OVERCAST SKY. LIGHT
PRECIPITATION WILL START TO SPREAD INTO OUR REGION FROM THE
SOUTHWEST DURING THE EVENING HOURS. INITIALLY DRY AIR WILL BE IN
PLACE NEAR THE SURFACE. THE PRECIPITATION WILL COOL THE ATMOSPHERE
AND WE ARE ANTICIPATING LIGHT SNOW TO DEVELOP TO THE NORTHWEST OF
THE INTERSTATE 95 CORRIDOR AND A COLD LIGHT RAIN FROM THE
INTERSTATE 95 CORRIDOR SOUTHEASTWARD.

A WARM FRONT WILL LIFT TOWARD OUR REGION FROM THE SOUTH LATE ON
SUNDAY NIGHT. THE SURFACE FLOW IN EXPECTED TO BACK TOWARD THE
NORTHEAST TO SOUTHEAST QUADRANT. COLD AIR WILL REMAIN NEAR THE
SURFACE. HOWEVER, WARM AIR IS FORECAST TO BEGIN BUILDING OVERHEAD.
THE SNOW IN OUR NORTHWESTERN COUNTIES IS EXPECTED TO TRANSITION TO
SLEET, THEN TO RAIN AND FREEZING RAIN BY DAYBREAK ON MONDAY. SNOW
AND SLEET TOTALS ARE EXPECTED TO BE MAINLY AN INCH OR LESS WITH
THE GREATEST ACCUMULATIONS IN THE ELEVATED TERRAIN.

WE CONTINUE TO EXPECT A FREEZING RAIN EVENT ACROSS THE POCONOS
AND NORTHWESTERN NEW JERSEY AND PERHAPS IN PARTS OF THE LEHIGH
VALLEY FROM LATE SUNDAY NIGHT INTO MONDAY MORNING. TRAPPED COLD
AIR WILL LINGER IN THOSE AREAS ALONG WITH TEMPERATURES NEAR OR
JUST BELOW FREEZING. WE MAY EVENTUALLY NEED TO ISSUE AN ADVISORY
FOR THOSE LOCATIONS. SOME SPOTS COULD RECEIVE UP AROUND A QUARTER
INCH OF ICE BASED ON THE LATEST GUIDANCE.

A LOW LEVEL SOUTHWESTERLY JET IS FORECAST TO SET UP OVER THE
COASTAL PLAIN AND ALONG THE COAST ON MONDAY. IT SHOULD CONTINUE TO
DRAW MOISTURE AND WARM AIR OVER OUR REGION. IT WILL LIKELY ERODE
ANY REMAINING COLD AIR FROM THE COASTAL PLAIN AND FROM MUCH OF
SOUTHEASTERN PENNSYLVANIA AND CENTRAL NEW JERSEY. HOWEVER, IT MAY
REMAIN JUST ABOVE FREEZING IN THE POCONOS AND IN PARTS OF
NORTHWESTERN NEW JERSEY.

THE PRECIPITATION EVENT WILL BE ALL RAIN FROM THE INTERSTATE 95
CORRIDOR SOUTHEASTWARD. THE WARMING WILL ALLOW THE FREEZING RAIN
TO CHANGE TO RAIN IN OUR NORTHWESTERN COUNTIES DURING THE COURSE
OF MONDAY MORNING. LIQUID PRECIPITATION TOTALS FOR THE EVENT ARE
FORECAST BE BE MOSTLY BETWEEN A HALF INCH AND AN INCH. WHILE
WIDESPREAD FLOODING IS NOT EXPECTED, LOCALIZED PONDING OF WATER IS
LIKELY IN AREAS OF POOR DRAINAGE, ESPECIALLY WHERE LEAVES AND
OTHER DEBRIS ARE BLOCKING STORM DRAINS.

THE BACK EDGE OF THE PRECIPITATION WILL BEGIN PUSHING OFF THE
COAST ON MONDAY EVENING, AS LOW PRESSURE MOVES TO OUR NORTHEAST
PULLING A COLD FRONT OFF THE COAST. COLD AIR WILL BEGIN TO BUILD
INTO OUR REGION FROM THE WEST AND THE RAIN MAY CHANGE BACK TO
FREEZING RAIN AND/OR SNOW BRIEFLY BEFORE ENDING ON MONDAY EVENING
IN OUR NORTHWESTERN COUNTIES. ANY ADDITIONAL ICE OR SNOW
ACCUMULATION SHOULD BE NEGLIGIBLE.

THE MAXIMUM TEMPERATURE FORECAST FOR MONDAY IS QUITE CHALLENGING.
THERE WILL LIKELY BE QUITE A SPREAD ACROSS OUR FORECAST AREA. WE
ARE EXPECTING HIGHS IN THE MIDDLE 30S IN THE POCONOS WITH
TEMPERATURES POSSIBLY CLIMBING INTO THE 60S IN FAR SOUTHERN NEW
JERSEY AND IN SOUTHERN DELAWARE.

STRONG COLD ADVECTION IS ANTICIPATED IN THE WAKE OF THE SYSTEM
FOR MONDAY NIGHT AND TUESDAY. SOME CLEARING IS EXPECTED. HOWEVER,
SCATTERED SNOW FLURRIES ARE POSSIBLE IN OUR NORTHWESTERN COUNTIES.

DRY WEATHER AND HIGH PRESSURE ARE FORECAST FOR TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT. A COLD FRONT IS EXPECTED FOR THURSDAY. IT
SHOULD HAVE LITTLE MOISTURE ASSOCIATED WITH IT, SO WE ARE NOT
ANTICIPATING ANY PRECIPITATION AT THAT TIME. ANOTHER AREA OF HIGH
PRESSURE SHOULD FOLLOW FOR FRIDAY AND SATURDAY.

TEMPERATURES WILL LIKELY REMAIN WELL BELOW NORMAL FOR THE PERIOD
FROM TUESDAY THROUGH SATURDAY.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

OVERNIGHT...VFR, WITH AN INCREASE IN MID TO HIGH LEVEL CLOUDS.
WEST-NORTHWEST WINDS AROUND 5 KNOTS, TURNING SOUTHWEST THEN LIGHT
AND VARIABLE OR CALM.

SUNDAY...VFR WITH CEILINGS MAINLY AT OR ABOVE 8,000 FEET. LIGHT AND
VARIABLE OR CALM WINDS, BECOMING SOUTHWESTERLY UP TO 10 KNOTS.

OUTLOOK...
SUNDAY NIGHT...CONDITIONS LOWERING FROM VFR TO MVFR AND IFR AS
RAIN DEVELOPS. A WINTRY MIX IS POSSIBLE AT THE ONSET AT KRDG AND
KABE.

MONDAY...MVFR AND IFR IN RAIN.

MONDAY NIGHT...CONDITIONS IMPROVING FROM MVFR AND IFR TO VFR AS
DRY AIR BUILDS INTO OUR REGION FROM THE WEST.

TUESDAY...MAINLY VFR WITH A GUSTY WEST WIND.

TUESDAY NIGHT THROUGH THURSDAY...MAINLY VFR.

&&

.MARINE...
NO MARINE FLAGS ARE ANTICIPATED THRU THE NEAR AND SHORT TERM PDS
WITH HIGH PRESSURE MOVG EWD AND OVER THE WATERS. SWLY FLOW WILL
GRADUALLY INCREASE AND THIS WILL CAUSE BOTH WIND AND SEAS TO
SLOWLY INCREASE. BY THE END OF THE PD, SEAS COULD BE CLOSE TO 4
FT, WITH WIND AROUND 20 KTS.

OUTLOOK...
SUNDAY NIGHT INTO MONDAY...NO MARINE HEADLINES ARE ANTICIPATED.

MONDAY NIGHT INTO TUESDAY NIGHT...GALE FORCE WIND GUSTS FROM THE
WEST AND NORTHWEST ARE POSSIBLE.

WEDNESDAY INTO THURSDAY...SMALL CRAFT ADVISORY CONDITIONS ARE
POSSIBLE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE/IOVINO
NEAR TERM...GORSE
SHORT TERM...NIERENBERG
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO
MARINE...IOVINO/NIERENBERG
Hazardous weather outlook, Nov 15, 4:04 PM EST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EST SAT NOV 15 2014

NJZ001-007>010-PAZ054-055-060>062-105-162115-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-UPPER BUCKS-
404 PM EST SAT NOV 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTRY MIX OF PRECIPITATION IS EXPECTED FROM SUNDAY NIGHT INTO
MONDAY MORNING. SNOW ACCUMULATIONS UP TO AROUND AN INCH ARE
POSSIBLE IN THE ELEVATED TERRAIN. ICE ACCUMULATIONS UP TO AROUND A
QUARTER INCH ARE POSSIBLE, ESPECIALLY IN PARTS OF THE POCONOS AND
NORTHWESTERN NEW JERSEY. ANY ACCUMULATION OF ICE WILL CREATE
HAZARDOUS TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-101>104-106-
162115-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
404 PM EST SAT NOV 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-162115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
404 PM EST SAT NOV 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALE FORCE WIND GUSTS FROM THE WEST AND NORTHWEST ARE EXPECTED
FROM MONDAY NIGHT INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:37 AM ESTGale WatchPHI12 hr
Nov 16, 3:37 AM ESTSmall Craft AdvisoryPHI12 hr
Nov 16, 3:36 PM ESTGale WarningPHI62 hr

Nearby

Winter Weather Advisories in Pennsylvania, 2014Winter Weather Advisories in New Jersey, 2014Every winter weather advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.